MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; KNEE TRIAL OFFSET

MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; KNEE TRIAL OFFSET
Model Number 02.07.10.8652
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 11 october 2024 lot 2259675: (b)(4) items manufactured and released on 05-apr-2023.No anomalies found related to the problem.To date, 5 similar events have been reported on the same lot during the period of review.Preliminary investigation performed by r&d project manager from the event description and pictures, it is clear that the anti-rotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.During extraction of the system consisting of extension stem, trial offset, and trial keel assembly from the bone, the elastic clipping of the threaded insert of the trial offset is unable to withstand the blows and disengages from the offset body itself.
 
Event or Problem Description
To prepare the tibia, the previously determined stem was connected to the keel chisel with the equally determined offset and impacted using the sliding hammer.The slide hammer was also used for removal.After two hits, the keel chisel detached from the offset adapter, but the thread in the offset adapter came loose so that the offset adapter with stem remained in the bone.Various extraction instruments from the clinic were used to remove the trial implant, unfortunately with no success, so the entire bone around the offset connector had to be carefully removed with a chisel to pick it up.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d manager: the performed analysis confirmed that the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.During extraction of the system consisting of extension stem, trial offset and trial keel assembly from the bone, the elastic clipping of the threaded insert of the trial offset is unable to withstand the blows and disengages from the offset body itself.A new modification request has been opened and managed to improve the locking system between the two components of the trial offset.Additional improvement has been done on the design and production process in order to obtain the antirotational feature monoblock with the main body instead of two different components.The issue was likely influenced by a combination of the inherent mechanical limitations of the design version involved and the forces applied under the specific conditions of use.

Brand Name
KNEE INSTRUMENTS
Common Device Name
KNEE TRIAL OFFSET
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20630405
Report Number3005180920-2024-00916
Device Sequence Number7411470
Product Code LXH
UDI-Device Identifier07630345713155
UDI-Public07630345713155
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.07.10.8652
Device Lot Number2259675
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown